MAUDE Adverse Event Report: I-SENS RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM

I-SENS RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505UCE
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Dehydration (1807)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Customer says meter will sometimes work and sometimes not work.She said it will give er1 or er2 and sometimes read low.On (b)(6) 2022, she said her husband had taken a reading with the meter and received a reading of 32.The ambulance was called and with their meter it read 140.I asked when the ambulance came, and she said right after he got the reading of 32, she called them.They came and took his blood which read 140.I explained to the customer that because the ambulance was called, we will need to replace the meter and strips, as well as fill out an incident report, i explained i will ask a couple of questions and if she could answer them to the best that she can, that would be best.She agreed.Her husband's initials are (b)(6).Her husband is 72 years old.Her husband's date of birth is (b)(6).Her husband is not on insulin.Her husband is on metformin and water pills.No changes to diet exercise medication or stress.Her husband used to be on oxygen therapy in the past, but not recently.Patient washes and dries his hands with soap and water before lancing.Patient uses his fingertip for testing.Patient does not have trouble getting a sample of blood.Patient uses the correct method of testing.Meter and strips are stored together in the living room.Meter and strips have not been exposed to extreme temperatures.Customer said she was informed by the walmart rep about control solution for the meter.I explained we have control solution to test the meter and strips to see if they are working properly.Customer does not have control solution.I asked if there has been any damage to the meter, and she said not that she knows of.Caller did not have any symptoms at the time of the test or prior.Patient was taken to the hospital and treated and was given four bags of fluid as he was dehydrated.Replaced meter, strips and sent rl.
 
Additional Manufacturer Narrative
As the complaint products were not returned, i-sens analyzed the cause of the low readings using a meter of the reference meter and retained strips of the same lot.As a result of the control solution test, all results were within the standard range, and the cv% was within the acceptance criteria (below 5%) which satisfied the internal standard in i-sens.Therefore, it is judged that the product operated normally.

Brand Name
RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS WONJU FACTORY
94-1, donghwagongdan-ro
munmak-eup
wonju-si, 26365
KS   26365
Manufacturer Contact
hyojin baik
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
MDR Report Key15664808
Report Number3005621222-2022-00018
Device Sequence Number17637139
Product Code NBW
UDI-Device Identifier00681131285742
UDI-Public(01)00681131280624,(01)00681131285742
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/25/2023
Device Model NumberGM505UCE
Device Catalogue Number784001
Device Lot NumberTA26BBU5A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale